Alert archive / North Carolina / Frost Advisories in 2017

Frost Advisory 2, NWS Raleigh, NC

April 8, 20179 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 8, 2017, 3:01 PM EDT for 9 counties in North Carolina. It took effect at Apr 9, 2017, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2017, 3:01 PM EDT (19:01 UTC)
In effect from
Apr 9, 2017, 3:00 AM EDT
Expired
Apr 9, 2017, 9:00 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS72 KRAH 081901
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
301 PM EDT Sat Apr 8 2017

...FROST ADVISORY IN EFFECT FROM 3AM TO 9 AM EDT SUNDAY...

.Temperatures in the low to mid 30s will lead to the possibility
of frost across the northwest Piedmont.

NCZ007-021>024-038-039-073-074-090315-
/O.NEW.KRAH.FR.Y.0002.170409T0700Z-170409T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly-
Montgomery-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, 
Badin Lake, and Eldorado
301 PM EDT Sat Apr 8 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

The National Weather Service in Raleigh has issued a Frost
Advisory, which is in effect from 3 AM to 9 AM EDT Sunday. 

* TEMPERATURE...low to mid 30s

* IMPACTS...Patchy frost across the Northwest Piedmont could lead
  to damage to sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
3 follow-up statements
777 
WWUS72 KRAH 090243
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1043 PM EDT Sat Apr 8 2017

...FROST ADVISORY IN EFFECT FROM 3AM TO 9 AM EDT SUNDAY...

.Temperatures in the low to mid 30s will lead to the possibility
of frost across the Western Piedmont.

NCZ007-021>024-038-039-073-074-091300-
/O.CON.KRAH.FR.Y.0002.170409T0700Z-170409T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly-
Montgomery-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, 
Badin Lake, and Eldorado
1043 PM EDT Sat Apr 8 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURE...low to mid 30s

* IMPACTS...Patchy frost across the Western Piedmont could lead 
to damage to sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
916 
WWUS72 KRAH 090747
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
347 AM EDT Sun Apr 9 2017

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

.Temperatures in the low to mid 30s will lead to the possibility
of scattered light frost across sections of the Piedmont.

NCZ007-021>024-038-039-073-074-091300-
/O.CON.KRAH.FR.Y.0002.000000T0000Z-170409T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly-
Montgomery-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, 
Badin Lake, and Eldorado
347 AM EDT Sun Apr 9 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...low to mid 30s

* IMPACTS...Patchy frost across the western and far northeast
  Piedmont could lead to damage of sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be damaged if left uncovered.

&&

$$
559 
WWUS72 KRAH 091245
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
845 AM EDT Sun Apr 9 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

.The threat for frost has ended.

NCZ007-021>024-038-039-073-074-091345-
/O.EXP.KRAH.FR.Y.0002.000000T0000Z-170409T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly-
Montgomery-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, 
Badin Lake, and Eldorado
845 AM EDT Sun Apr 9 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

The threat for frost has ended as temperatures have rebounded into
the 40s.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 8, 2:39 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 8, 2:39 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
239 PM EDT Sat Apr 8 2017

.SYNOPSIS...
An area of high pressure will extend over the Carolinas through
Sunday, then drift offshore Monday and Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 240 PM Saturday...

High pressure moving over the area has begun to calm the winds a bit
as earlier gusts have begun to subside. Expect winds to continue to
decrease throughout the rest of the day until they become light and
variable, and eventually calm overnight. High clouds continue to
linger overhead of little to no consequence.

Later tonight and into Sunday morning winds will calm and skies will
clear leaving optimal conditions for radiational cooling. With low
dewpoints in place in the low to mid 30s overnight expect
radiational cooling to near the dewpoint, especially in rural
locations. As a result will carry a frost advisory in the northern
and western piedmont from 3 AM until 9 AM Sunday morning. Expect
lows mid to upper 30s with some lower 30s in rural areas.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 240 PM Saturday...

Expect a warming trend to begin on Sunday as high pressure slides to
the east and a very light southwesterly return flow sets up over
central NC. Expect clear skies and temperatures rising into the mid
70s for the entire forecast area.

A few clouds across the north Sunday night, otherwise quiet with
temps in the mid to upper 40s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 240 PM Saturday...

Upper level ridging along the East Coast and a surface high just off
the coast will allow temperatures to continue to rebound Monday and
Tuesday with continuing dry conditions. Highs will be above normal,
near 80.

Weak cold front will push in to the area late Wed. GFS weakens the
front, while the ECMWF pushes it through. Leaning toward weaker
solution given northward retreating jet and shortwave energy passing
well north of the area. Next cold front poised to affect the area
late in the period, though timing differences remain. Models
suggesting backdoor passage at this time. With both fronts, little
moisture available, so will keep pops below 30. Highs will remain
normal to above normal through much of the period, in 70s.

&&

.AVIATION /18Z Saturday through Thursday/...
As of 135 PM Saturday...

Very high confidence of VFR conditions throughout the TAF period.
Some gusty winds possible this afternoon but overall much lower
gusts than the last couple of days. Expect mostly northwesterly
winds gusting to 15 kts or so this afternoon. After sunset gusts
will subside and winds will become light and variable. A few
lingering high clouds throughout the day but otherwise no threat to
ceilings.

Long Term: VFR conditions expected through the long term with the
exception of some possible MVFR/IFR fog/low stratus beginning early
next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...30
AVIATION...Ellis
Hazardous weather outlook, Apr 8, 9:04 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
904 AM EDT Sat Apr 8 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091315-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
904 AM EDT Sat Apr 8 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Patchy light frost will be possible across most of central NC early
Sunday morning, excluding the southern coastal plain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:32 PM EDTFrost AdvisoryRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more11 hr

Nearby

Frost Advisories in North Carolina, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.